Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Birmingham, AL

April 10, 2015Autauga County, Lowndes County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 10, 2015, 3:11 PM CDT for Autauga County, Lowndes County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2015, 3:11 PM CDT (20:11 UTC)
Expired
Apr 10, 2015, 4:00 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Autauga County, AL, Lowndes County, AL

The radar

The Maxwell AFB radar (KMXX), 83 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS54 KBMX 102011
SVRBMX
ALC001-085-102100-
/O.NEW.KBMX.SV.W.0045.150410T2011Z-150410T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHERN AUTAUGA COUNTY IN CENTRAL ALABAMA...

* UNTIL 400 PM CDT

* AT 310 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GARDNER
  ISLAND...OR 7 MILES EAST OF SELMONT-WEST SELMONT...MOVING EAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRATTVILLE...AUTAUGAVILLE...WHITE HALL...LOWNDESBORO...AUTAUGA
  COUNTY AIRPORT...BOOTH...MULBERRY...MANACK AND ROBERT F. HENRY LOCK
  AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3232 8685 3233 8685 3235 8681 3236 8681
      3241 8685 3243 8683 3244 8687 3246 8686
      3251 8689 3254 8643 3240 8643 3241 8646
      3238 8646 3236 8649 3234 8650 3233 8647
      3227 8648 3226 8644 3223 8644
TIME...MOT...LOC 2010Z 277DEG 25KT 3241 8689 

HAIL...1.00IN
WIND...60MPH
 
$$

16
2 follow-up statements
605 
WWUS54 KBMX 102033
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT FRI APR 10 2015

ALC001-085-102100-
/O.CON.KBMX.SV.W.0045.000000T0000Z-150410T2100Z/
LOWNDES AL-AUTAUGA AL-
333 PM CDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN LOWNDES AND SOUTHEASTERN AUTAUGA COUNTIES...

AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
AUTAUGAVILLE...OR 14 MILES NORTH OF MOSSES...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...AUTAUGAVILLE...WHITE HALL...LOWNDESBORO...AUTAUGA COUNTY
AIRPORT...BOOTH...MANACK AND ROBERT F. HENRY LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3231 8680 3232 8684 3235 8681 3236 8681
      3244 8673 3246 8670 3249 8668 3253 8661
      3254 8643 3240 8643 3241 8646 3238 8646
      3236 8649 3234 8650 3233 8647 3227 8648
      3226 8644 3223 8644
TIME...MOT...LOC 2033Z 277DEG 25KT 3239 8670 

HAIL...1.00IN
WIND...60MPH
 
$$
530 
WWUS54 KBMX 102045
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT FRI APR 10 2015

ALC001-085-102100-
/O.CON.KBMX.SV.W.0045.000000T0000Z-150410T2100Z/
LOWNDES AL-AUTAUGA AL-
345 PM CDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN LOWNDES AND SOUTHEASTERN AUTAUGA COUNTIES...

AT 345 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
AUTAUGAVILLE...OR 10 MILES SOUTHWEST OF PRATTVILLE...MOVING EAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRATTVILLE...AUTAUGAVILLE...WHITE HALL...LOWNDESBORO...AUTAUGA COUNTY
AIRPORT AND MANACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3230 8675 3234 8670 3237 8666 3240 8664
      3244 8663 3249 8659 3254 8643 3240 8643
      3241 8646 3238 8646 3236 8649 3234 8650
      3233 8647 3227 8648 3226 8644 3223 8644
TIME...MOT...LOC 2045Z 277DEG 25KT 3238 8660 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:46 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 10, 12:46 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 PM CDT FRI APR 10 2015

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

COLD FRONT STRETCHES ACROSS NORTHWEST CENTRAL ALABAMA THIS
MORNING...WITH A LINE OF BROKEN SHOWERS JUST AHEAD OF THE BOUNDARY
MOVING ACROSS THE I-59 CORRIDOR. SOUTHERN END OF THIS LINE IN
MISSISSIPPI DOES HAVE EMBEDDED THUNDERSTORMS IN IT. AHEAD OF THE
FRONT...SHOWERS AND THUNDERSTORMS ALONG A OUTFLOW BOUNDARY ARE
CROSSING THE I-85 CORRIDOR. UPDATED POP AND WEATHER GRIDS REFLECT
ADJUSTMENTS MADE ON LATEST RADAR TRENDS.

COLD FRONT WILL SLOWLY MOVE SOUTHEASTWARD THROUGH THE DAY...WITH
RAIN ENDING FROM NORTHWEST TO SOUTHEAST. INCREASES IN INSTABILITY
AHEAD OF THE COLD FRONT WILL DEPEND ON BREAKS IN THE CLOUD
COVER. IN PLACES THIS OCCURS...1000-1500J/KG IS POSSIBLE. A WEAK
SURFACE LOW MOVING ALONG THE FRONT COULD PROVIDE SOME ENHANCEMENT
TO STORM STRENGTH THIS AFTERNOON. HOWEVER...FROM CURRENT
VALUES...WIND SHEAR DOES GRADUALLY DECREASE AND REMAINS MAXIMIZED
ALONG THE FRONT AT AROUND 20KTS. WILL HAVE TO WATCH ACTIVITY THIS
AFTERNOON AS THERE COULD BE AN UPTICK IN STORM STRENGTH...BUT
EXPECT STORMS TO REMAIN BELOW SEVERE LIMITS.

14

&&

.AVIATION...
18Z TAF DISCUSSION.

A COUPLE BANDS OF SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL
ALABAMA AHEAD OF A COLD FRONT. MGM AND TOI WILL BE THE MAIN
LOCATIONS IMPACTED BY LIGHTNING AND GUSTY WINDS. EXPECT CIGS AND VIS
TO BRIEFLY DROP WITH HEAVIER RAINFALL AS WELL. LIGHT RAIN AND/OR
SHOWERS COULD BE POSSIBLE AT BHM...TCL AND EET DUE TO CONVECTION
TRACKING TO THE SOUTH OF THOSE TERMINALS.

FRONT WILL CONTINUE TO PUSH SOUTHWARD...WITH A WIND SHIFT TO THE
NORTHWEST AND IMPROVING CIGS ACROSS THE NORTH THIS AFTERNOON. DO NOT
EXPECT DRIER AIR TO MAKE IT AS FAR SOUTH AS MGM AND TOI
TONIGHT...AND REDUCED VIS AND CIGS ARE POSSIBLE AS FOG FORMS. THESE
CONDITIONS WILL IMPROVE SATURDAY MORNING...WITH WINDS FROM NORTHEAST
INCREASING TO 8-11KTS AREAWIDE.

14

&&

.PREV DISCUSSION...
/ISSUED 643 AM CDT FRI APR 10 2015/

THUNDERSTORMS HAVE IMPACTED THE NORTHWEST COUNTIES OVERNIGHT...BUT
NOTHING SEVERE. THE ACTIVITY HAS BEEN LESS ORGANIZED THAN EXPECTED
AS CLUSTERS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WELL
AHEAD OF THE COLD FRONT. AT 3 AM THE COLD FRONT WAS LOCATED JUST
EAST OF MEMPHIS. STILL EXPECT THE AREA OF CONVECTION WILL BECOME
MORE LINEAR DURING THE MORNING HOURS AS THE MAIN FORCING SHIFTS
NORTHWARD CLOSER TO THE FRONTAL BOUNDARY. WITH THE LOW LEVEL
INFLOW DECREASING AND VEERING...DO NOT EXPECT MUCH INCREASE IN
STORM INTENSITY DURING THE DAY. AS THE FRONT PUSHES SOUTH OF I-20
THIS AFTERNOON...THERE MIGHT BE SOME RE-INTENSIFICATION DUE TO
DAYTIME HEATING. A ISOLATED SEVERE STORM IS NOT OUT OF THE REALM
OF POSSIBILITY FOR AREAS ALONG AND SOUTH OF I-85 LATER TODAY...BUT
CONFIDENCE AND ISOLATED NATURE OF STORMS DOES NOT WARRANT AN
INCLUSION IN ANY OF THE HAZARDOUS WEATHER PRODUCTS.

THE ACTIVITY WILL SHIFT INTO THE SOUTHERN PORTIONS OF CENTRAL
ALABAMA THIS EVENING AND DECREASE IN AREAL COVERAGE. THE
THUNDERSTORM ACTIVITY WILL LIKELY BE GONE BY 9PM THIS EVENING
WITH SOME LINGERING SHOWERS OVER THE SOUTHEAST COUNTIES OVERNIGHT.
THE SURFACE FRONT WILL BECOME STATIONARY BETWEEN MONTGOMERY AND
TROY SATURDAY MORNING...AND KEPT A SMALL CHANCE OF SHOWERS SOUTH
OF I-85. REMOVED RAIN CHANCES FOR SATURDAY NIGHT DUE TO LACK OF
ANY LIFT AND DEEPER MOISTURE PUSHING TO THE COASTAL AREAS.
MOISTURE WILL BEGIN TO LIFT BACK NORTHWARD ON SUNDAY AS A SHORT
WAVE TROF TRACKS EASTWARD INTO THE PLAINS STATES. DEEP PACIFIC
MOISTURE LINGERING OVER TEXAS AND SOUTH LOUISIANA WILL GET PULLED
NORTHWARD AHEAD OF THE ADVANCING UPPER TROF. AS THE SHORT WAVE
TROF PUSHES EASTWARD TOWARDS THE OHIO VALLEY REGION...THE SOUTHERN
TAIL OF THE TROF AXIS WILL INTERACT WITH DEEPER MOISTURE AND BRING
NUMEROUS SHOWERS AND THUNDERSTORMS TO CENTRAL ALABAMA MONDAY AND
MONDAY NIGHT. ONCE THE TROF PASSES OFF THE ATLANTIC COAST ON
TUESDAY...DRIER MID LEVEL AIR WILL SHIFT SOUTHWARD INTO NORTH
ALABAMA AND HIGHER RAIN CHANCES WILL BE ACROSS SOUTH ALABAMA. THE
ACTIVE SOUTHERN STREAM JET WILL KEEP THE DEEPER MOISTURE IN PLACE
ACROSS THE CENTRAL GULF COAST REGION THROUGH THE REMAINDER OF THE
WEEK...AND ABOVE AVERAGE RAIN CHANCES WILL CONTINUE WEDNESDAY AND
THURSDAY.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  49  74  51  75 /  70  10   0  10  10
ANNISTON    72  53  75  54  75 /  80  10   0  10  10
BIRMINGHAM  72  51  76  55  76 /  80  10   0  10  20
TUSCALOOSA  73  53  77  56  77 /  80  10   0  10  30
CALERA      73  54  77  56  75 /  80  20   0  10  30
AUBURN      75  57  78  58  74 /  80  50  10  10  30
MONTGOMERY  81  60  80  59  77 /  90  50  10  10  40
TROY        79  61  79  60  76 /  90  60  20  10  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 10, 5:23 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 AM CDT FRI APR 10 2015

ALZ011>015-017>050-111330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
523 AM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 10, 1:49 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 PM CDT FRI APR 10 2015

ALZ049-101945-
PIKE AL-
149 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 245 PM CDT...

AT 148 PM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS NEAR GOSHEN...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. SOME
TRAINING OF THUNDERSTORMS COULD ALSO LEAD TO LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...GOSHEN...BANKS...TROY MUNICIPAL AIRPORT...TROY
UNIVERSITY...ANTIOCH...BRUNDIDGE MUNICIPAL AIRPORT...MOSSY GROVE...
JOSIE...TENNILLE...HENDERSON...TARENTUM...MONTICELLO...SANDFIELD AND
HAMILTON CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3166 8615 3179 8615 3179 8620 3184 8618
      3194 8579 3188 8579 3188 8566 3186 8568
      3176 8567 3174 8570 3171 8571 3169 8572
      3165 8572 3162 8574 3162 8618
TIME...MOT...LOC 1848Z 256DEG 20KT 3173 8613

16
Special weather statement, Apr 10, 2:08 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT FRI APR 10 2015

ALZ033-039-040-102000-
PERRY AL-MARENGO AL-DALLAS AL-
208 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS...MARENGO AND
SOUTHERN PERRY COUNTIES UNTIL 300 PM CDT...

AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR UNIONTOWN TO NEAR
SHAWNEE...AND MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SELMA...LINDEN...UNIONTOWN...THOMASTON...SWEET WATER...ORRVILLE...
FAUNSDALE...DAYTON...BOGUE CHITTO...DIXONS MILL...WAYNE...MARION
JUNCTION...VAIDEN...CENTRAL MILLS...FREDDIE JONES FIELD...MAGNOLIA...
SURGINER...VINELAND...DANNELLY RESERVOIR AND CONSUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3248 8770 3248 8752 3257 8752 3263 8701
      3207 8718 3220 8732 3220 8736 3227 8745
      3227 8750 3225 8752 3213 8752 3213 8762
      3200 8763 3199 8767 3200 8801
TIME...MOT...LOC 1907Z 270DEG 33KT 3243 8746 3198 8776

16
Special weather statement, Apr 10, 2:21 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT FRI APR 10 2015

ALZ050-102015-
BARBOUR AL-
221 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 315 PM
CDT...

AT 220 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
LAKEPOINT RESORT STATE PARK TO NEAR BOOT HILL...AND MOVING EAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. SOME
LOCALIZED FLOODING IS ALSO POSSIBLE DUE TO THE CONTINUED RAINFALL
OVER THE AREA.

LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...WHITE
OAK...BOOT HILL...RICHARDS CROSSROADS...OSCO...HAWKINSVILLE...
DOSTER...BARBOUR COUNTY PUBLIC LAKE DAM...LAKEPOINT RESORT STATE
PARK...BLUE SPRINGS STATE PARK...TYLER CROSSROADS...CLAYTON MUNICIPAL
AIRPORT...MOUNT ANDREW...MILLERS FORD AND LUGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3165 8572 3174 8570 3177 8567 3186 8568
      3195 8561 3207 8520 3206 8519 3206 8506
      3197 8506 3196 8509 3190 8511 3189 8513
      3178 8514 3176 8513 3174 8521 3170 8522
      3171 8541 3162 8542 3162 8575
TIME...MOT...LOC 1920Z 261DEG 26KT 3210 8505 3187 8557
Local storm report, Apr 10, 2:32 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     5 WSW COATOPA           32.45N 88.14W
04/10/2015                   SUMTER             AL   EMERGENCY MNGR

            SINGLE TREE DOWN IN TWO LOCATIONS IN BELLAMY ALONG PINE
            STREET AND MAGNOLIA CIRCLE. WINDS ESTIMATED 40-50 MPH.

&&

DAVIS
Special weather statement, Apr 10, 2:34 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CDT FRI APR 10 2015

ALZ036-037-041-043-044-102030-
TALLAPOOSA AL-MONTGOMERY AL-COOSA AL-ELMORE AL-AUTAUGA AL-
234 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOSA...NORTH
CENTRAL MONTGOMERY...CENTRAL TALLAPOOSA...EAST CENTRAL AUTAUGA AND
ELMORE COUNTIES UNTIL 330 PM CDT...

AT 234 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WIND CREEK STATE PARK TO
NEAR EQUALITY TO DEATSVILLE TO NEAR PRATTVILLE...AND MOVING EAST AT
30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHERN MONTGOMERY...PRATTVILLE...ALEXANDER CITY...MILLBROOK...
WETUMPKA...DADEVILLE...EQUALITY...ELMORE...COOSADA...DEATSVILLE...
ECLECTIC...JACKSONS' GAP...KOWALIGA BRIDGE...JORDAN LAKE...
BOYLSTON...EASTERN LAKE MARTIN...LAGOON PARK...WEOKA MILLS...NORTHERN
LAKE MARTIN AND WIND CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3275 8574 3256 8595 3240 8620 3243 8661
      3276 8621 3296 8605 3294 8559
TIME...MOT...LOC 1934Z 260DEG 26KT 3287 8593 3277 8615 3260 8637 3253
8644
Special weather statement, Apr 10, 2:53 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT FRI APR 10 2015

ALZ040-102030-
DALLAS AL-
253 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 330 PM CDT...

AT 252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POTTER STATION...OR NEAR SELMA...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...SELMONT-WEST SELMONT...ORRVILLE...BOGUE
CHITTO...MEMORIAL STADIUM...BURNSVILLE...PAUL M GRIST STATE PARK...
DALLAS COUNTY HORSE ARENA...DALLAS LAKE...OLD CAHABA PARK...DANNELLY
RESERVOIR...GARDNER ISLAND...BELKNAP...TYLER...POTTER STATION...
VALLEY CREEK JUNCTION...SAFFORD...BARRETT CREEK AND SKYHARBOR
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3212 8725 3230 8740 3249 8719 3249 8711
      3257 8708 3265 8696 3265 8692 3254 8691
      3244 8687 3243 8683 3241 8685 3236 8681
      3233 8685 3231 8685 3231 8683 3228 8686
      3222 8686 3222 8691 3210 8691
TIME...MOT...LOC 1952Z 277DEG 25KT 3240 8712

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 6:53 AM CDTAreal Flood AdvisoryBMXJefferson2 hr
Apr 10, 8:11 AM CDTSpecial Weather StatementBMXCoosa34 min
Apr 10, 8:45 AM CDTSpecial Weather StatementBMXCoosa45 min
Apr 10, 8:53 AM CDTSpecial Weather StatementBMXClay37 min
Apr 10, 12:46 PM CDTSpecial Weather StatementBMXSumter44 min
Apr 10, 12:55 PM CDTSpecial Weather StatementBMXBarbour50 min
Apr 10, 1:15 PM CDTSpecial Weather StatementBMXMarengo45 min
Apr 10, 1:30 PM CDTSpecial Weather StatementBMXAutauga45 min
Apr 10, 1:49 PM CDTSpecial Weather StatementBMXPike56 min
Apr 10, 2:08 PM CDTSpecial Weather StatementBMXDallas, Marengo52 min
Apr 10, 2:21 PM CDTSpecial Weather StatementBMXBarbour54 min
Apr 10, 2:34 PM CDTSpecial Weather StatementBMXElmore, Tallapoosa56 min
Apr 10, 2:53 PM CDTSpecial Weather StatementBMXDallas37 min
Apr 10, 2:59 PM CDTSevere Thunderstorm WarningBMXDallas31 min
Apr 10, 3:25 PM CDTSevere Thunderstorm WarningBMXChambers50 min
Apr 10, 4:49 PM CDTSpecial Weather StatementBMXBullock, Montgomery26 min
Apr 10, 5:38 PM CDTSpecial Weather StatementBMXBullock37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.